"The U.S. Food and Drug Administration today approved a device to help reduce the frequency of seizures in epilepsy patients who have not responded well to medications.
The RNS Stimulator consists of a small neurostimulator implanted within "...
Overdoses of topiramate resulted in signs and symptoms which included convulsions, drowsiness, speech disturbance, blurred vision, diplopia, mentation impaired, lethargy, abnormal coordination, stupor, hypotension, abdominal pain, agitation, dizziness and depression. The clinical consequences were not severe in most cases, but deaths have been reported after polydrug overdoses involving topiramate.
A patient who ingested a dose between 96 g and 110 g of topiramate was admitted to hospital with coma lasting 20 to 24 hours followed by full recovery after 3 to 4 days.
Similar signs, symptoms, and clinical consequences are expected to occur with overdosage of TROKENDI XR®. Therefore, in acute TROKENDI XR® overdose, if the ingestion is recent, the stomach should be emptied immediately by lavage or by induction of emesis. Activated charcoal has been shown to adsorb topiramate in vitro. Treatment should be appropriately supportive. Hemodialysis is an effective means of removing topiramate from the body.
TROKENDI XR® is contraindicated in patients:
Last reviewed on RxList: 9/2/2015
Additional Trokendi XR Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find tips and treatments to control seizures.